Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 18, NWS Brownsville, TX

April 16, 20085 counties in Texas

NWS Brownsville, TX issued this wind advisory at Apr 16, 2008, 2:41 AM CDT for 5 counties in Texas. It took effect at Apr 16, 2008, 10:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2008, 2:41 AM CDT (07:41 UTC)
In effect from
Apr 16, 2008, 10:00 AM CDT
Expired
Apr 16, 2008, 3:44 PM CDT
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 7.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 160741
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
241 AM CDT WED APR 16 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TODAY TO 7 PM CDT THIS
EVENING...

.DEEPENING LOW SURFACE PRESSURE IN THE TEXAS PANHANDLE EXTENDING
SOUTH INTO THE RIO GRANDE VALLEY WILL CAUSE WINDY CONDITIONS OVER
HIDALGO...BROOKS...CAMERON...KENEDY AND WILLACY COUNTIES FROM 10 AM
UNTIL 7 PM THIS EVENING.

TXZ250-251-253>257-170000-
/O.NEW.KBRO.WI.Y.0018.080416T1500Z-080417T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
241 AM CDT WED APR 16 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE WILL FORCE
SOUTHEAST SURFACE WINDS TO 25 TO 35 MPH WITH GUSTS TO 45 MPH FROM
10 AM UNTIL 7 PM THIS EVENING. THESE HIGH WINDS WILL MAKE DRIVING
HAZARDOUS. REMEMBER TO SECURE ALL GARBAGE CANS AND LAWN FURNITURE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$
1 follow-up statement
000 
WWUS74 KBRO 162044
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
344 PM CDT WED APR 16 2008

...WINDS ARE SLOWLY DIMINISHING ACROSS DEEP SOUTH TEXAS...

.WINDS HAVE REACHED THEIR PEAK EARLIER THIS AFTERNOON WITH ONLY
BREEZY CONDITIONS ANTICIPATED THE REST OF THE AFTERNOON AND
EVENING. STRONG WINDS AT OR ABOVE 30 MPH ARE NOT EXPECTED THE REST
OF TODAY. 

TXZ250-251-253>257-162145-
/O.CAN.KBRO.WI.Y.0018.000000T0000Z-080417T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
344 PM CDT WED APR 16 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY. 

SOUTHEAST TO SOUTH WINDS OF 15 TO 25 MPH WITH A FEW GUSTS OF 3O TO
35 MPH ARE EXPECTED THROUGH 7 PM WITH THE GUSTS ENDING AFTER 7 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 15, 7:28 PM CDT, 7 hours 13 minutes earlier.

Area forecast discussion, Apr 15, 7:28 PM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
728 PM CDT TUE APR 15 2008

.DISCUSSION...A HIGH PRESSURE RIDGE EXTENDING ACROSS THE GULF OF
MEXICO COMBINED WITH A LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL
BOUNDARIES LOCATED ACROSS THE CENTRAL UNITED STATES WILL INCREASE
THE PRESSURE GRADIENT OVER DEEP SOUTH TEXAS WEDNESDAY. SUBSEQUENTLY
THE WINDS WILL INCREASE ACROSS THE RIO GRANDE VALLEY. MODERATE AND
GUSTY SOUTHEASTERLY WINDS WILL PREVAIL OVER THE CWA WEDNESDAY AND
THURSDAY AFTERNOON AND EARLY EVENING WITH THE WINDS DECREASING TO
LIGHT TO MODERATE LEVELS OVERNIGHT WEDNESDAY NIGHT. FRIDAY THROUGH
EARLY NEXT WEEK SOUTHEASTERLY WINDS WILL PREVAIL OVER THE CWA WITH
THE WINDS BECOMING LIGHT DURING THE OVERNIGHT PERIODS AND LIGHT TO
MODERATE DURING THE AFTERNOONS AND EARLY EVENINGS. NEAR NORMAL TO
ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS WILL CONTINUE OVER THE
RIO GRANDE VALLEY THROUGH EARLY NEXT WEEK. THE CURRENT FORECAST
PACKAGE LOOKS GOOD, THEREFORE NO CHANGES ARE ANTICIPATED TO THE
FORECAST AT THIS TIME.
&&

.MARINE...AT 6 PM BUOY020 INDICATED WIND FROM THE SOUTHEAST AT
AROUND 16 KNOTS WITH SEAS AT 3 FEET. THE PRESSURE GRADIENT ALONG THE
LOWER TEXAS COAST AS WELL AS THE WESTERN GULF WILL STRENGTHEN TROUGH
THURSDAY. WINDS AND SEAS CAN BE EXPECTED TO STEADILY INCREASE AND
BUILD RESPECTIVELY OVER THE NEXT 36 TO 48 HOURS. MARINERS OF SMALL
CRAFT SHOULD EXERCISE CAUTION THROUGH TONIGHT AND ANTICIPATE SMALL
CRAFT ADVISORIES TO BE POSTED FOR WEDNESDAY AND PERSIST INTO
THURSDAY AND POSSIBLY THROUGH FRIDAY MORNING.
&&

.AVIATION...VFR CONDITIONS TO PREVAIL THIS EVENING AND MUCH OF THE
NIGHT. LOW LEVEL MOISTURE TO INCREASE OVERNIGHT AND WEDNESDAY WITH
TEMPO BKN CIGS JUST ABOVE MVFR HEIGHTS. SOME PATCHY MVFR CIGS ARE
POSSIBLE ACROSS THE COASTAL REGIONS AS WELL AS INLAND TO HIGHWAY 281
BUT CONFIDENCE IS LOW AT THIS TIME WITH MOISTURE CHARTS CONTINUING
TO INDICATE SHALLOW MOISTURE PERSISTING TONIGHT AND DEEPENING
WEDNESDAY NIGHT. SOUTHEAST WINDS TO INCREASE DRAMATICALLY MIDDAY
WEDNESDAY WITH GUSTS NEARING 35 KNOTS.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FOR TXZ248>257
FROM 15Z WEDNESDAY TO 03Z THURSDAY.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS....63
MARINE/AVIATION...58
MESOSCALE...MARTINEZ
Hazardous weather outlook, Apr 15, 8:21 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
821 PM CDT TUE APR 15 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-161100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
821 PM CDT TUE APR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOW PRESSURE OVER NORTHWEST TEXAS AND HIGH PRESSURE OVER THE
SOUTHEAST UNITED STATES WILL INCREASE THE PRESSURE GRADIENT ACROSS
DEEP SOUTH TEXAS WEDNESDAY AND THURSDAY. THIS WILL LIKELY INCREASE
THE RISK OF WILDFIRES...IN COMBINATION WITH THE CURED FUELS ACROSS
THE AREA...TO DEVELOP. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL
OF DEEP SOUTH TEXAS FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING AS A RESULT.

A WIND ADVISORY MAY BE NECESSARY THURSDAY AS THE PRESSURE GRADIENT
ACROSS SOUTH TEXAS STRENGTHENS. A DEEPENING ROCKY MOUNTAIN LOW
PRESSURE TROUGH WILL INDUCE A SURFACE LOW PRESSURE AREA OVER NORTH
TEXAS WITH ANOTHER LOW TO FORM ON THE LEE SIDE OF THE SIERRA MADRE
ORIENTAL. THE COMBINATION OF THE TWO SURFACE LOW WILL ALLOW FOR A
STRONG LOW LEVEL JET TO DEVELOP WEDNESDAY NIGHT WITH WINDS MIXING
TO THE SURFACE THURSDAY. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 40 MPH ARE ANTICIPATED. THE STRONGEST WINDS CAN BE
EXPECTED MAINLY FROM HIDALGO TO BROOKS COUNTY EAST TO THE COAST.

IN ADDITION...SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE COASTAL
WATERS WEDNESDAY AND THURSDAY AS WINDS AND SEAS INCREASE WITH THE
TIGHTER PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST. THIS WILL
LIKELY PROVIDE A MODERATE OF RISK OF RIP CURRENTS ALONG COASTAL
BEACHES AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GB

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 2:44 AM CDTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more19 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.